Thunderstorm Wind, Monroe
- When
- June 4, 9:15 PM EST
- Where
- Monroe County, Madisonville
- Property damage
- $4,000
- Crop damage
- $7,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.517, -84.367
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 4, 9:14 PM EST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1014 PM EDT MON JUN 4 2001 GUST FRONT CONTINUES TO MOVE NORTHEAST UP THE VALLEY WITH SEVERE WINDS. ENOUGH INSTABILITY ON LAPS/MSAS WITH LI/S STILL TO -5 AND CAPES TO 2000 J/KG. NOT MUCH CONVECTION OCCURRED OVER THE CENTRAL VALLEY. SO EXPECT SOME CONVECTION TO CONTINUE TO FIRE ALONG THIS GUST FRONT IN PARTS OF THE CENTRAL VALLEY...ENOUGH TO BUMP POPS BACK UP TO 50 PERCENT. OTHERWISE...THE REST OF THE FORECAST SEEMS ON TARGET TONIGHT...BUT MAY BUMP UP TEMPS WITH DEW POINTS IN THE MID 60S AND LOWER 70S. .MRX... NC...NONE. TN...NONE. VA...NONE. RBP
TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 806 PM EDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH #362 HAS EXPIRED... ...SEVERE THUNDERSTORM WATCH #363 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR THE FOLLOWING COUNTIES...KNOX...ROANE...BLOUNT...MORGAN...LOUDON...UNION...SCOTT... CLAIBORNE...ANDERSON...GRAINGER...SEVIER...CAMPBELL AND JEFFERSON. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...WASHINGTON...WISE...CITY OF NORTON...LEE...CARTER... UNICOI...COCKE...SULLIVAN...RUSSELL...HAWKINS...JOHNSON...CITY OF BRISTOL...SCOTT...GREENE...HAMBLEN AND HANCOCK. THE THUNDERSTORMS ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...THE NORTHERN PLATEAU...THE CENTRAL VALLEY...AND THE SMOKY MOUNTAINS HAVE DISSIPATED. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NEXT TWO HOURS. THEREFORE THE WATCHES HAVE EITHER BEEN ALLOWED TO EXPIRE OR HAVE BEEN CANCELED. THUNDERSTORMS ACROSS THE SOUTHERN VALLEY WILL SLOWLY CONTINUE TO DEVELOP TOWARD THE CENTRAL VALLEY...AND MOVE IN AFTER 10 PM EDT. STAY TUNED TO THIS STATION FOR THE LATEST FORECAST...STATEMENTS AND WARNINGS. RBP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
909 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 2 E MONTEAGLE TN .75 INCH HAIL
06/04/01 MARION REPORTED BY POLICE
DEPARTMENT
0843 PM 5 SE JASPER TN MPH TSTM WIND GUST
06/04/01 MARION TREES DOWN ON I-24
REPORTED BY AMATEUR RADIO
0845 PM 1 S RED BANK TN 60 MPH TSTM WIND GUST
06/04/01 HAMILTON TREES DOWN REPORTED BY
AMATEUR RADIOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1004 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM SOUTHERN TN WIND DAMAGE
06/04/01 BRADLEY TREES DOWN. REPORTED BY
DISPATCH.
0957 PM ATHENS TN 63 MPH TSTM WIND GUST
06/04/01 MCMINN REPORTED BY EMA DIRECTOR.
DAEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1005 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM SOUTHERN TN WIND DAMAGE
06/04/01 BRADLEY TREES DOWN. REPORTED BY
DISPATCH.
0957 PM ATHENS TN 63 MPH TSTM WIND GUST
306/04/01 MCMINN REPORTED BY EMA DIRECTOR.
DAEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1006 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM SOUTHERN TN WIND DAMAGE
06/04/01 BRADLEY TREES DOWN. REPORTED BY
DISPATCH.
0957 PM ATHENS TN 63 MPH TSTM WIND GUST
C06/04/01 MCMINN REPORTED BY EMA DIRECTOR.
DAEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1007 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM SOUTHERN TN WIND DAMAGE
06/04/01 BRADLEY TREES DOWN. REPORTED BY
DISPATCH.
0957 PM ATHENS TN 63 MPH TSTM WIND GUST
06/04/01 MCMINN REPORTED BY EMA DIRECTOR.
DAEThe Knoxville radar (KMRX), 113 km away, was scanning. The volume nearest the first event began at 02:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251968.